| Catalog Number |
67PFPS50 |
| Medical Device Problem Codes |
Inflation Problem (1310); Leak/Splash (1354); Decrease in Pressure (1490)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/16/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
User facility reported that a tracheostomy tube cuff leaked after the tube had been in situ for 7 days.The cannula had been previously cleaned with tracoe cleaning powder.No patient or clinical injury were associated with this incident.After the tracheostomy tube was removed, the cuff leak was visually confirmed by filling the cuff inflation line with water and observing the leak.
Additional Manufacturer Narrative
Two smiths medical portex bivona flextend¿ tts¿ tracheostomy tubes were returned for analysis within the same bag.Three (3) pictures were also received for inspection; in picture 1 and picture 2 we can see the units in used conditions and in picture 3, we can see a leak in cuff.A hole on the cuff of both samples were noted under visual examination.Both samples were leak tested under water; revealing leaks to the cuffs of both samples and confirming the complaint.Relevant documents were reviewed and considered adequate for testing.A review of the manufacturing process indicating that all procedures are being carried out appropriate.The assembly process was reviewed according to the procedures listed above.The training was reviewed and it was confirmed that the personnel had the trainings up to date.Thirty-two assemblies were reviewed to see the complete manufacturing process of the air way and balloon and leak tested at 100%.All the inspections and verifications are being performed by the production personnel and verified by the quality inspectors.After a review of the different verifications that are performed during the manufacturing process to detect damage components, the most probable root cause is due to damage that occurred after the product left the shm facility.